Alert archive / Montana / Special Weather Statements in 2019
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 27, 2019, 12:21 PM MDT for Deer Lodge County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 12:21 PM MDT (18:21 UTC)
- Expired
- Jun 27, 2019, 12:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Missoula, MT
County Deer Lodge County, MT
The radar
The Missoula radar (KMSX), 114 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 6.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593 WWUS85 KMSO 271821 SPSMSO Special Weather Statement National Weather Service Missoula MT 1221 PM MDT Thu Jun 27 2019 MTZ006-007-271845- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- 1221 PM MDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEER LODGE AND SOUTHEASTERN GRANITE COUNTIES UNTIL 1245 PM MDT... At 1220 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles west of West Valley, or 20 miles west of Anaconda, moving northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Philipsburg, Georgetown and Porters Corner. LAT...LON 4598 11331 4604 11349 4640 11328 4630 11304 TIME...MOT...LOC 1820Z 204DEG 37KT 4608 11336 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:18 AM MDT, 9 hours 3 minutes earlier.
Area forecast discussion, Jun 27, 3:18 AM MDT, 9 hours 3 minutes before
Area Forecast Discussion National Weather Service Missoula MT 318 AM MDT Thu Jun 27 2019 ...STRONG THUNDERSTORMS AGAIN EXPECTED IN THE NORTHERN ROCKIES THIS AFTERNOON... .DISCUSSION...Low pressure positioned to the west leaves north- central Idaho and western Montana with southwesterly flow and persistent disturbance passages. One of these disturbances is producing a round of showers this morning, but the main story is for another day with thunderstorms. Little has changed with the projections for thunderstorms today, which are still expected to develop in north- central Idaho and western Montana and strengthen as they approach and move east of the Divide. The forecast holds plenty of lift and shear for a few of the storms to be strong and possibly severe west of the Divide, but the likelihood of severe storms is much higher east of the Divide. Showers and thunderstorms will linger through the evening and other than a shower of two tonight will be mostly dry. Locations that have rain this evening, along with clearing skies, will have patchy fog Friday morning. Thunderstorm chances return for Friday, but it does not look to be as unstable so likely not as many storms as today. Moisture profiles show an area of much drier air to move into the region during Friday night, so there may only be a few showers Saturday, which is represented in the current forecast. The current weather pattern is a bit fickle so it’s not out of the question to have additional showers on Saturday. A very similar story seems plausible on Sunday as well. Next week models continue to show yet another upper level low taking up residence over NW Washington. This effectively reestablishes southwest flow over the Northern Rockies and brings about a return of widespread shower and thunderstorm chances on Monday. Lesser chances are presented in the latest guidance on Tuesday. But this seems to be primarily due to timing of the various atmospheric waves passing through the flow which is something that's very hard to predict this far into the future. So have maintained a forecast for similar chances as Monday for now. By mid week long range models suggest the coastal trough will slide inland across Idaho and Montana, lingering over the area through the end of next week. This type of pattern would support widespread showers and thunderstorms across the area which could affect Independence Day celebrations in some places. && .AVIATION...Surface observations are starting to show many spots with small dew point depressions, so patchy fog is possible for a few hours this morning. Cloud cover and showers are moving into north-central Idaho early this morning which will move into western Montana by sunrise. Isolated thunderstorms are also embedded so a few lightning strikes are possible during this morning. The unstable and active southwesterly flow over the region will again lead to thunderstorms this afternoon. Convective allowing models show thunderstorms developing in north-central Idaho and western Montana beginning around 27/1900z. These thunderstorms are expected to strengthen with a few strong and potentially severe thunderstorms possible west of the Divide, but conditions east of the Divide have been consistently forecast to be favorable to for severe storms. Most of the storm activity will decrease by 28/0300z and those with appreciable rain will likely have a few hours of fog during Friday morning. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Local storm report, Jun 27, 6:22 AM MDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
622 AM MDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL 9 SW WHITEFISH 48.31N 114.47W
06/27/2019 M0.75 INCH FLATHEAD MT TRAINED SPOTTER
&&
ALLocal storm report, Jun 27, 6:58 AM MDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
658 AM MDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM HAIL WHITEFISH 48.41N 114.33W
06/27/2019 M0.75 INCH FLATHEAD MT TRAINED SPOTTER
DIME TO PENNY SIZE HAIL.
&&
ALLocal storm report, Jun 27, 9:59 AM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
959 AM MDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 4 SW COMO 46.06N 114.23W
06/26/2019 M1.00 INCH RAVALLI MT NWS STORM SURVEY
MINOR TREE DAMAGE REPORTED.
&&
ALLocal storm report, Jun 27, 10:18 AM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1018 AM MDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 6 ESE GRANTSDALE 46.17N 114.03W
06/26/2019 M1.25 INCH RAVALLI MT NWS STORM SURVEY
&&
ALSpecial weather statement, Jun 27, 12:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 1221 PM MDT Thu Jun 27 2019 MTZ006-007-271845- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- 1221 PM MDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEER LODGE AND SOUTHEASTERN GRANITE COUNTIES UNTIL 1245 PM MDT... At 1220 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles west of West Valley, or 20 miles west of Anaconda, moving northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Philipsburg, Georgetown and Porters Corner. LAT...LON 4598 11331 4604 11349 4640 11328 4630 11304 TIME...MOT...LOC 1820Z 204DEG 37KT 4608 11336
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:58 PM MDT | Special Weather Statement | MSO | Lincoln | 47 min |
| Jun 26, 7:29 PM MDT | Special Weather Statement | MSO | Missoula | 46 min |
| Jun 27, 5:44 AM MDT | Special Weather Statement | MSO | Flathead | 31 min |
| Jun 27, 6:08 AM MDT | Special Weather Statement | MSO | Flathead | 22 min |
| Jun 27, 6:23 AM MDT | Severe Thunderstorm Warning | MSO | Flathead | 37 min |
| Jun 27, 12:48 PM MDT | Special Weather Statement | MSO | Granite | 27 min |
| Jun 27, 1:06 PM MDT | Severe Thunderstorm Warning | MSO | Granite, Powell | 24 min |
| Jun 27, 2:06 PM MDT | Special Weather Statement | MSO | Sanders | 24 min |
| Jun 27, 3:40 PM MDT | Special Weather Statement | MSO | Sanders | 35 min |
| Jun 27, 4:03 PM MDT | Special Weather Statement | MSO | Flathead | 27 min |
| Jun 27, 4:32 PM MDT | Special Weather Statement | MSO | Flathead | 43 min |
| Jun 27, 5:08 PM MDT | Special Weather Statement | MSO | Flathead | 37 min |
| Jun 27, 5:27 PM MDT | Special Weather Statement | MSO | Missoula | 33 min |
| Jun 27, 3:48 PM MDT | Special Weather Statement | MSO | Lewis | 27 min |
| Jun 27, 4:33 PM MDT | Special Weather Statement | MSO | Lewis | 27 min |
Nearby
Special Weather Statements in Montana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.